5 Signs Your Body Reacted Negatively After Filler Injections - Hinsdale Vein & Laser
Call for a Free Consultation (630) 734-3493​

5 Signs Your Body Reacted Negatively After Filler Injections

  • Face

Bad reaction to filler injections

Dermal fillers are one of the easiest and most popular ways to enhance youthfulness in various areas of the face and body with no surgery or downtime. Fillers are referred to by many names, including injectables, soft tissue fillers, and dermal fillers. There are various filler brands, and while all brand names and formulas of these products may vary, the primary ingredients of many injectables are the same.

Should a provider fail to inject a filler correctly, there can be disastrous, though often repairable, results. The appearance of bad injections can be embarrassing and even painful. Here are 5 signs that your filler injections have taken a turn for the worse.

Allergic Reactions to Hyaluronic Acid Fillers Are Uncommon

First, it’s important to note that allergic reactions to hyaluronic acid fillers are uncommon. Hyaluronic acid fillers are made from substances similar to those already found in the body. That being said, if you have a known allergy to lidocaine, which is used to numb the pain during injections, tell your provider before your treatment.

Common Filler Side Effects

All of the dermal fillers we offer at Hinsdale Vein & Laser are FDA-approved. Together with collagen, hyaluronic acid acts as your body’s natural volumizer, cushioning skin cells and helping them to retain moisture.

Everyone reacts differently to facial injections like fillers. However, it’s essential to understand that there are no significant risks of pain associated with fillers. Patients can return to their daily routine after filler injections, and most clients report feeling minimal discomfort during treatment. We see the most common filler side effects are redness and swelling, which usually resolve within a few hours.

Other filler side effects may involve:

  • Slight bleeding at injection sites
  • Bruising
  • Tenderness
  • Swelling
  • Redness
  • Discomfort
  • Bumpiness

Side effects can last up to 5 days, although you should find that any symptoms should ease each day and not increase. Below are five signs that you experienced an adverse reaction to filler injections.

#1: Persistent Puffiness

The first sign of a facial injection filler gone wrong is puffiness long after the initial injection. It’s typical for patients to experience slight swelling or puffiness in the area for up to 24 hours. This is a common side effect that should be no cause for concern. However, should the swelling or inflammation in the area persist past two days, consult your provider.

#2: Asymmetric Fullness

Asymmetric fullness can be a characteristic of many complications. Typically, asymmetrical fullness is an indication that a filler was injected poorly. Injectables must be carefully applied evenly throughout the treatment area to ensure symmetry. Otherwise, a patient can experience uneven results that make fillers incredibly noticeable.

#3: Visible Allergic Reaction

Experiencing asymmetric fullness can also indicate an allergic reaction either from the medical ingredient itself or the liquid gel in which the ingredient is suspended. Allergic reactions are uncommon, so they should be treated with care. Other indications of an allergic reaction include tenderness and swelling.

#4: Infection

Experiencing painful fullness many days after the treatment can be an indication of an infection. A primary care physician should treat infections, and antibiotics are typically the most common course of action.

#5: An Unnatural Appearance

An unnatural appearance is most commonly seen following lip fillers. Overfilled lips are known as “duck lips.” It can make a patient self-conscious with their results. Lip fillers should always be injected sparingly to create a natural result.

When To Seek Professional Help

If you think you may be experiencing an allergic reaction to your filler or believe your filler injections have gone wrong, seek medical attention and notify your provider. In most cases, the filler can be dissolved with hyaluronidase and with antihistamines. It is critical only to have filler treatments performed by a medically trained professional.

If you’re considering filler injections and are concerned about a potential adverse reaction, contact Hinsdale Vein & Laser. Our experts will help ensure your safety and comfort before, during, and after any provided treatment.

Close Menu
Call Now
Directions